when I was at the doc's yesterday, she said that the medications like zoloft, increase the serotonin (sp?) levels. So I was looking up different things to raise this level naturally. I found numerous articles that if you exercise vigorously daily it will naturally boost the level. I guess from what I understand, this level when it is low can cause anxiety and depression. I was just wondering if anyone has ever tried really heavy exercise to try and get rid of the anxiety. I think I am going to walk on the treadmill now:-)
Definitely excercise is great for the mind. It also produces endorphines (i think that's what it's called) anyway, some chemical in your brain that makes you feel good. before I had kids, i worked out about 3-4 times a week and i felt great! i take walks now with my husband and kids but it's not like getting a good workout at the gym. i think that this lack in physical activity for me plays a tremendous role in my anxiety and depression. i have to motivate my butt and get back into it! try joining a gym and take a step aerobics class. it's fun and it will motivate you.
Your doc is right. I take zoloft in conjunction with working out - not vigorously, just walking and a few weights. Exercise does get the "tonins" and "orins" going and it is a wonderfully natural way to make yourself feel better. I just can't depend on that alone and take the zoloft to balance the seratonin consistently. Also, I find vitamin D (the sun) wonderful - not in large doses, but just to soak some up for a few is great!
This is from: http://www.mayoclinic.com/health/depression-and-exercise/MH00043
A growing volume of research shows that exercise also can help improve symptoms of certain mental conditions, such as depression and anxiety. Exercise also may help prevent a relapse after treatment for depression or anxiety.
Research suggests that it may take at least 30 minutes of exercise a day for at least three to five days a week to significantly improve symptoms of depression. However, smaller amounts of activity
Thank you everyone for your comments! I have started a new menu for myself this week and plan on exercising as much as I can take. I will hopefully see a change soon! I am really excited about trying this Anyway, if it helps I will let you know. Thanks again for all of the info!!!
You may also want to talk to you doctor about taking 5-htp, it's a natural seritonin booster you can get at GNC, or Kavinase, this can only be prescribed to you by a doctor but is all natural and also you can take it while having an attack and will bring you down. These on top on exercise is great! Also, remember while your having an attack all it is Adrenaline thats it. But the low seritonin levels can't balance it out. So running or something will help bring you down.
Excersise has defineatly helped me. I've doubled up on work-outs 2hrs in the morning 2 at night and it works wonders for me and keeps me structered. Though i still find myself not wanting to be around anyone unless they are excersiing or training for something, besides that I feel good. I'm wondering if that is a sign of depression as well. I love the high from a good work out and it helps so much to stable my mood, that i would rather be doing that than relaxing in my own skin/mind. Does anyone feel the same? or get the same symptoms?
I'm also on medication (lamictal) but wish to get off of it as soon as i can. They have diagnosed me bi-polar in the past year, but I still feel I'm just moody and don't really care what others think of me. I just like being me and they label it as bi-polar..what is normal anyways??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.